MAUDE Adverse Event Report: LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE

LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE
Model Number ACUPULSE 40 WATT
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly for additional information.Despite reasonable attempts, no additional information had been provided.A lumenis service engineer examined the laser system ten (10) days after the reported event.The engineer was unable to duplicate any errors under normal operation.The engineer verified alignment, performed power check.All power within specifications.The device was found to have met lumenis specifications and ready for use.A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 14-mar-2017 and installed at the customer's site on (b)(6) 2017.A review of system risk files ((b)(4)) revealed risk #38 " device malfunction" which have the potential to lead to adverse effects of alternative treatments".The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.In this case, the larangoscopy procedure was completed without the use of the laser with no complications to the patient.Although lumenis could not duplicate nor confirm any performance issues and the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate method as intervention to prevent permanent damage.In an abundance of caution, lumenis is reporting this malfunction.Lumenis has been unable to obtain additional information from the user regarding the circumstances surrounding this event to date.Should additional relevant details become available with which to determine root cause, a supplemental report will be submitted.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
A user facility reported that during a robotic co2 laser laparoscopic procedure on a patient's uterus for adhesions in which a lumenis acupulse 40w co2 laser system was being used, the system stopped lasing.Fiber was replaced and it worked for a couple minutes then stopped again.The third fiber did not work at all.The laser sounded like it was firing but no energy was coming out.After a 10 minute delay for fiber exchange, the procedure was successfully completed manually.No report of injury was received, and the device malfunction did not cause or contribute to any change in the patient's condition.

Brand Name
ACUPULSE 40 WATT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key9557148
Report Number3004135191-2019-00148
Device Sequence Number2244985
Product Code GEX
UDI-Device Identifier07290109140315
UDI-Public07290109140315
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACUPULSE 40 WATT
Device Catalogue NumberGA-0000140
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1